Texas, 2007Flash Flood in Texas, May 21, 2007
May 21, 2007 · NWS EWX · 1 event in 1 county or zone
Thunderstorms produced heavy rain and flash flooding in Eagle Pass.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms produced heavy rain and flash flooding in Eagle Pass.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at May 21, 5:25 AM CST, 5 minutes earlier.
Area forecast discussion, May 21, 5:25 AM CST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
625 AM CDT MON MAY 21 2007
.UPDATE...DUE TO THE PROGRESSION OF THE MCS INTO SOUTH CENTRAL
TEXAS...HAVE INCREASED THE POPS ACROSS THE AREA FOR TODAY. UPDATE
WILL BE OUT SHORTLY.
&&
.PREV DISCUSSION... /ISSUED 443 AM CDT MON MAY 21 2007/
DISCUSSION...
SHOWERS AND THUNDERSTORMS ARE MOVING EAST ACROSS THE RIO GRANDE THIS
MORNING. THE MODELS ARE NOT HANDLING THIS SYSTEM VERY WELL. THE
GFS MOS ONLY HAD 20-30 POPS ACROSS THE AREA TODAY...SO HAVE
INCREASED THE POPS SLIGHTLY IN OUR FAR WESTERN COUNTIES FOR TODAY.
THIS COULD BE A MORE UNSTABLE ENVIRONMENT FOR SOUTH CENTRAL TEXAS AS
GULF MOISTURE DEEPENS. PW VALUES ARE RUNNING JUST OVER AN INCH AT
KDRT...AND OVER ONE AND A HALF INCHES AT KCRP. WITH THE
PROGRESSION OF THIS SYSTEM AND THE CONVECTION NOW INITIATING
FARTHER EAST OF THE MAIN PRECIPITATION AREA...COULD MEAN MORE
CONVECTION FOR OUR AREA THIS AFTERNOON...THAN ORIGINALLY
ANTICIPATED.
A FRONTAL BOUNDARY IS FORECAST TO MOVE INTO TEXAS ON THURSDAY. THE
MODEL TREND IS TO KEEP THE FRONT NORTH OF OUR AREA.
HOWEVER...THERE MAY BE ENOUGH MOMENTUM FOR A MCS TO MAKE IT INTO
THE HILL COUNTRY. DUE TO THE FRONTAL BOUNDARY STAYING TO THE NORTH
OF THE REGION...TEMPERATURES WILL NOT BE AFFECTED. THUS...THE
TEMPERATURES FOR THE WEEK WILL GENERALLY BE NEAR SEASONAL NORMALS.
TODAY WILL BE THE COOLEST DAY OF THE WEEK...WITH MAX TEMPERATURES
REMAINING BELOW NORMAL.
&&
.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY 82 69 84 71 86 / 50 20 30 10 10
AUSTIN BERGSTROM INTL AIRPORT 83 69 85 69 87 / 50 20 30 10 10
DEL RIO INTL AIRPORT 83 70 87 72 90 / 50 30 - - -
SAN ANTONIO INTL AIRPORT 81 68 84 70 86 / 50 20 20 10 10
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
03/11
Hazardous weather outlook, May 21, 5:02 AM CST, 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
602 AM CDT MON MAY 21 2007
TXZ171>173-183>194-202>209-217>225-228-221100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
602 AM CDT MON MAY 21 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
Flash Flood, Maverick
- When
- May 21, 5:30 AM CST to 6:30 AM CST
- Where
- Maverick County, Eagle Pass
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 28.720, -100.500
Widely scattered showers and thunderstorms produced general 2 to 3 inch rain amounts in the Eagle Pass area. The resulting flash flooding closed FM1021.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Damaging Wind in Texas, May 21 to 22, 2007$100,000 · 65 kt wind · 3 events
- Tornadoes and Hail in North Dakota, May 21, 20071 injured · $10,000 · EF0 · 18 events
- Flash Flood and Hail in Texas, May 21, 20071.5 in hail · 16 events
- Hail and Damaging Winds in South Dakota, May 21, 20071.5 in hail · 15 events
- Lightning Strikes in Colorado, May 21, 2007$15,000 · 2 events
- Hail in Kansas, May 21, 20071.75 in hail · 10 events
- Hail in Minnesota, May 21, 20071 in hail · 8 events
- Flash Flood and Hail in North Dakota, May 21 to 23, 2007$5,000 · 1 in hail · 8 events
- Hail and Damaging Wind in Texas, May 21, 2007$1,000 · 61 kt wind · 4 events
- Hail in South Dakota, May 21, 20071.75 in hail · 4 events
- Heavy Snow in Montana, May 21 to 22, 20074 events
- Flash Flood and Hail in Minnesota, May 21, 20071 in hail · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 33405.